Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 232, NWS Denver/Boulder, CO

August 9, 2014Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 9, 2014, 2:32 PM MDT for Lincoln County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 2:32 PM MDT (20:32 UTC)
Expired
Aug 9, 2014, 3:06 PM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
2440 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WUUS55 KBOU 092032
SVRBOU
COC073-092115-
/O.NEW.KBOU.SV.W.0232.140809T2032Z-140809T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
232 PM MDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 315 PM MDT

* AT 231 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF RUSH...OR 38 MILES SOUTHWEST OF LIMON...MOVING SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PUNKIN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3858 10405 3881 10406 3883 10405 3887 10385
      3887 10372 3890 10371 3891 10365 3873 10363
TIME...MOT...LOC 2031Z 338DEG 15KT 3877 10403 

HAIL...1.00IN
WIND...60MPH

$$

BAKER
1 follow-up statement
564 
WWUS55 KBOU 092106
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
306 PM MDT SAT AUG 9 2014

COC073-092114-
/O.CAN.KBOU.SV.W.0232.000000T0000Z-140809T2115Z/
LINCOLN CO-
306 PM MDT SAT AUG 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HAIL UP 
TO DIME SIZE...WIND GUSTS TO 45 MPH AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3858 10405 3881 10406 3883 10405 3887 10385
      3887 10372 3890 10371 3891 10365 3873 10363
TIME...MOT...LOC 2103Z 338DEG 15KT 3864 10396 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:59 AM MDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 9, 10:59 AM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1059 AM MDT SAT AUG 9 2014

.UPDATE...
ISSUED AT 1059 AM MDT SAT AUG 9 2014

NO NEED TO MAKE ANY CHANGES TO THE FORECAST AT THIS TIME. WATER
VAPOR SATELLITE IMAGERY SHOWS A VERY SUBTLE SHORT WAVE OVER SOUTH
CENTRAL WYOMING WHICH WILL MOVE OUT OVER THE FRONT RANGE LATER
THIS AFTERNOON. THE THREAT OF SCATTERED AFTERNOON SHOWERS
CERTAINLY STILL EXISTS AS PRECIPITABLE WATER VALUES HOVER AROUND
THREE-QUARTERS OF AN INCH ACROSS THE NORTHEAST COLORADO PLAINS.
INSTABILITY WILL BE MODEST SO NO STRONG THUNDERSTORMS ARE
EXPECTED.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 329 AM MDT SAT AUG 9 2014

AN UPPER LEVEL RIDGE OVER TEXAS EXTENDS NORTHWEST INTO THE GREAT
BASIN. AS THIS RIDGE INTENSIFIES TODAY AND TONIGHT...IT WILL CAUSE
THE WESTERLY FLOW ALOFT TO TURN NORTHWESTERLY. IT IS TOUGH TO PICK
OUT...BUT IT APPEARS A WAVE IS PRODUCING MID LEVEL CLOUDS AND EVEN A
COUPLE OF STORMS OVER NORTHWEST COLORADO AND SOUTHERN WYOMING. AS IT
MOVES EAST TODAY...EXPECT IT TO TRIGGER SCATTERED THUNDERSTORMS.
COULD EVEN SEE A FEW STORMS BEFORE NOON TODAY. CAPES WILL PEAK AT
400 TO 800 J/KG WITH PRECIPITABLE WATER VALUES OF THREE-QUARTERS TO
ONE INCH ALONE FRONT RANGE AND ACROSS THE EASTERN PLAINS. GUSTY
WINDS AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS. HIGH
TEMPERATURES WILL BE SIMILAR TO PAST DAYS WITH MID 80S PREVAILING
FOR MOST OF NORTHEAST COLORADO.

A SURFACE LOW/TROUGH WILL FORM OVER THE EASTERN BORDER OF COLORADO.
APPEARS COLORADO WILL BE ON THE DRY SIDE OF THE BOUNDARY. IF IT ENDS
UP BEING A LITTLE MORE WEST...60 DEGREE DEW POINTS AND CAPES NEAR
2000 J/KG WILL BE POSSIBLE ALONG WITH STRONG/SEVERE STORMS FOR FAR
EASTERN COLORADO. FOR NOW...EXPECT IT TO REMAIN JUST EAST OF THE
AREA.

OUTFLOW FROM CONVECTION AND A WEAK COLD FRONT WILL MOVE SOUTH ACROSS
THE AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. THIS MAY HELP
ADDITIONAL CONVECTION FORM THIS EVENING...SO WILL KEEP POPS IN THE
FORECAST THROUGH ABOUT MIDNIGHT. BECAUSE OF THE COOL AIR...LOWS WILL
MAINLY BE IN THE 50S ACROSS THE AREA TONIGHT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 329 AM MDT SAT AUG 9 2014

THE UPPER RIDGE AXIS IS PROGGED TO STAY JUST WEST OF THE CWA
SUNDAY THROUGH MONDAY NIGHT...WITH WEAK WEST-NORTHWESTERLY FLOW
ALOFT. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD ENERGY
PROGGED FOR THE CWA THROUGH THE PERIODS. MODELS STILL HAVE A WEAK
SURGE AND UPSLOPE TO MOVE IN SUNDAY MORNING. NORMAL WIND PATTERNS
RETURN LATER SUNDAY NIGHT. SOUTHEASTERLIES ON MONDAY...THEN
DOWNSLOPING ENHANCED DRAINAGE MONDAY NIGHT. DENVER CYCLONE LOOKS
GOOD FOR MONDAY. FOR MOISTURE...THERE IS SOME AROUND SUNDAY...
MAYBE SOME STRATUS WITH THE UPSLOPE OVER THE PLAINS EARLY.
ADEQUATE MOISTURE IS PROGGED THROUGH MONDAY NIGHT. THE
PRECIPITABLE WATER VALUES ARE IN THE 0.65 TO 1.00 INCH RANGE FOR
THE FOOTHILLS AND PLAINS SUNDAY THROUGH MONDAY NIGHT. BOUNDARY
LAYER DEW POINTS ARE IN THE MID 40S F TO UPPER 50S F FROM WEST TO
EAST SUNDAY AND SUNDAY NIGHT...BUT A BIT HIGHER MONDAY AND MONDAY
NIGHT. THERE IS SOME CAPE LATE DAY SUNDAY...THE HIGHEST VALUES TO
BE OVER THE EASTERN BORDER. THE CAPE IS MORE WIDESPREAD AND OF
HIGHER VALUE LATE DAY TUESDAY. THE QPF FIELDS ARE NOT VERY EXCITED
SHOWING MEASURABLE RAINFALL THROUGH THE PERIODS. THE MAJORITY OF
RAINFALL IS OVER THE MOUNTAINS AND FOOTHILLS MOST OF THE TIME. FOR
POPS...WILL KEEP AS IS IN THE MOUNTAINS LATE DAY SUNDAY...BUT
DROP THEM SOMEWHAT OVER THE PLAINS WITH A PRETTY DECENT CAP IN
PLACE THROUGH THE DAY. WILL KEEP THE MOUNTAIN POPS AS IS ON
MONDAY...BUT UP THEM A BIT FOR THE PLAINS. FOR TEMPERATURES...
SUNDAY'S HIGHS ARE 2-4.5 C COOLER THAN TODAY'S. MONDAY'S HIGHS ARE
1-4 C WARMER THAN SUNDAY'S. FOR THE LATER DAYS...TUESDAY THROUGH
FRIDAY...MODELS SHOW WITH UPPER RIDGE AXIS TO SHIFT EASTWARD
TUESDAY INTO THURSDAY. THERE IS WEAK UPPER TROUGHING FOR THE REST
OF THURSDAY INTO FRIDAY. TEMPERATURES ARE AROUND NORMALS.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1059 AM MDT SAT AUG 9 2014

WILL CONTINUE WITH THE CHANCE OF THUNDERSTORMS MOVING OVER THE
AIRPORT DURING THE AFTERNOON. LATER TONIGHT...MODELS ARE HESITANT
TO GENERATE ANY LOW CLOUDS TOMORROW MORNING...BEHIND TONIGHTS
PASSING COLD FRONT. PRECIPITATION IS ALSO ABSENT TOMORROW
AFTERNOON. IT COULD BE THAT THE FRONT WILL BE TOO DRY TO GENERATE
ANY STRATUS DURING THE OVERNIGHT HOURS...AND THEN THE AIRMASS WILL
BE TOO STABLE BEHIND THE FRONT THROUGH THE DAY TOMORROW. WILL BE
ANALYZING THIS A LITTLE BIT FURTHER AS THE GFS AND ECMWF MODEL
RUNS COME IN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...DANKERS
SHORT TERM...MEIER
LONG TERM...RJK
AVIATION...DANKERS
Hazardous weather outlook, Aug 9, 11:16 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1116 AM MDT SAT AUG 9 2014

COZ030>051-101730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1116 AM MDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY. BRIEF
HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS. A FEW STRONGER STORMS OVER THE EASTERN PLAINS MAY ALSO PRODUCE
LOCALIZED SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FRONTAL PUSH OVERNIGHT AND INTO SUNDAY MORNING MAY KEEP STORM
CHANCES MAINLY OVER THE HIGH TERRAIN SUNDAY AND MONDAY...WITH ONLY
A SLIGHT CHANCE OF STORMS OVER THE PLAINS. MAY START TO SEE AN
INCREASE IN STORMS TUESDAY AS SUBTROPICAL MOISTURE PUSHES UP FROM
THE SOUTHWEST...THEN AN INCREASE AREA WIDE THURSDAYS THROUGH
FRIDAY AS THE MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 9, 1:24 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
124 PM MDT SAT AUG 9 2014

COZ036-041-092000-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
124 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 200
PM MDT...

AT 121 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF PERRY PARK...OR 27 MILES SOUTH OF DENVER...MOVING EAST
AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK...SOUTHERN PARKER...LARKSPUR...FRANKTOWN...THE PINERY AND
PERRY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
MINOR STREET FLOODING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3919 10496 3940 10502 3942 10497 3943 10494
      3952 10468 3917 10468
TIME...MOT...LOC 1921Z 276DEG 11KT 3933 10496

BAKER
Special weather statement, Aug 9, 1:57 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
157 PM MDT SAT AUG 9 2014

COZ035-038-042-043-092045-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
CENTRAL AND SOUTH WELD COUNTY CO-NORTHEAST WELD COUNTY CO-
157 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD AND
SOUTHEASTERN LARIMER COUNTIES UNTIL 245 PM MDT...

AT 155 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EATON...OR 7 MILES NORTH OF GREELEY...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT COLLINS...GREELEY...LOVELAND...WINDSOR...EVANS...JOHNSTOWN...
MILLIKEN...BERTHOUD...EATON...SEVERANCE...LA SALLE...AULT...PIERCE...
TIMNATH...BRIGGSDALE...LUCERNE...MASONVILLE AND GALETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

VERY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO MINOR
STREET AND GULLY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4027 10543 4061 10511 4065 10429 4031 10472
TIME...MOT...LOC 1955Z 334DEG 10KT 4053 10474

BAKER
Special weather statement, Aug 9, 2:13 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
213 PM MDT SAT AUG 9 2014

COZ038-042-043-092100-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
CENTRAL AND SOUTH WELD COUNTY CO-NORTHEAST WELD COUNTY CO-
213 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY UNTIL
300 PM MDT...

AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EATON...OR 8 MILES NORTH OF GREELEY...MOVING SOUTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREELEY...WINDSOR...EVANS...MILLIKEN...EATON...SEVERANCE...AULT...
GALETON...LUCERNE...GILL AND BARNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR STREET AND GULLY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4057 10494 4066 10447 4044 10437 4035 10494
TIME...MOT...LOC 2012Z 305DEG 4KT 4054 10468

BAKER
Special weather statement, Aug 9, 2:17 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
217 PM MDT SAT AUG 9 2014

COZ041-092100-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
217 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY UNTIL
300 PM MDT...

AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELBERT...OR 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT
15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH...KIOWA AND PONDEROSA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FIELD...GULLY AND ROAD FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3913 10466 3940 10462 3942 10434 3937 10434
      3937 10430 3934 10430 3934 10433 3932 10434
      3929 10430 3931 10427 3935 10428 3937 10425
      3942 10424 3913 10426
TIME...MOT...LOC 2016Z 274DEG 15KT 3923 10451

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:16 PM MDTSpecial Weather StatementBOULogan29 min
Aug 8, 6:29 PM MDTFlash Flood WarningBOULogan2 hr
Aug 8, 7:00 PM MDTSpecial Weather StatementBOUPhillips30 min
Aug 8, 7:26 PM MDTSpecial Weather StatementBOUPhillips34 min
Aug 9, 1:24 PM MDTSpecial Weather StatementBOUDouglas36 min
Aug 9, 1:57 PM MDTSpecial Weather StatementBOUWeld48 min
Aug 9, 2:13 PM MDTSpecial Weather StatementBOUWeld47 min
Aug 9, 2:17 PM MDTSpecial Weather StatementBOUElbert43 min
Aug 9, 2:29 PM MDTSevere Thunderstorm WarningBOUElbert24 min
Aug 9, 4:08 PM MDTSevere Thunderstorm WarningBOULincoln52 min
Aug 9, 4:22 PM MDTSpecial Weather StatementBOUAdams, Morgan38 min
Aug 9, 4:26 PM MDTSpecial Weather StatementBOUAdams, Morgan34 min
Aug 9, 5:23 PM MDTSpecial Weather StatementBOUWashington37 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.